Follow
Share

He started the synthetic Marijuana pill but don’t think it’s helping much. He drinks 1-2 boost drinks a day.

Where is Granddad in his journey? Has the cancer gone thru the wall of the bladder? Does he now use a bag?

Both my parents had bladder cancer, my Mom lost a kidney to it. Since it was caught early, the chemo was local. Meaning it went directly into the bladder. Then it was a matter of turn to side, to stomach, side and back. I forget how many treatments each had but the cancer did not come back.
Neither showed the signs you describe. So, I am thinking that granddad maybe terminal if the cancer spread. As such, yes his appetite would be effected and this should be brought to the attention of his doctor. It maybe time to call in Hospice if he doesn't have them already.
Helpful Answer (0)
Reply to JoAnn29
Report

Ask his PCP about prescribing a medication named Megace. This is a steroid based medicine that increases appetite. It is only given for 1-2 month only due to Prevention of the effects Of chronic steroids. It is a liquid medication (I think).
Don’t force him to eat. Try to feed him things he really likes. Or add a Boost or Glucerna (for diabetic) for a nutritional supplement.
Helpful Answer (0)
Reply to Shane1124
Report

Ingridk, as one ages they will start to lose their sense of taste. Is your grandfather very active or prefers to mellow out in front of the TV? If the latter, then grandfather doesn't need a lot to eat as he's not burning calories. Be thankful he is drinking 1-2 Boost drinks a day.

When my parents were in their 90's, I noticed on my Mom's grocery list she had a lot of sweet items, mainly because elders can still taste sugary items. Try getting your grandfather some fruit filled muffins, pies, Little Debbie treats [if he is allowed to eat sugar].

In other post you mentioned your Grandfather has gas. That could be the reason he doesn't eat much, as this stomach feels full because of the gas. I wonder if that marijuana pill is causing that stomach distress? Stop the pill [with the doctor's ok] for two weeks and see if Grandfather's stomach settles down.
Helpful Answer (1)
Reply to freqflyer
Report

I would not be using anything synthetic. If he is going to use marijuana have him use the real deal.

Losing your appetite from cancer is pretty common when it is terminal. Has hospice been brought in?
Helpful Answer (2)
Reply to Isthisrealyreal
Report

Ask a Question
Subscribe to
Our Newsletter